Alert archive / Idaho / Special Weather Statements in 2012
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Oct 26, 2012, 1:21 AM MDT for Jefferson County, Idaho. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2012, 1:21 AM MDT (07:21 UTC)
- Expired
- Oct 26, 2012, 3:15 AM MDT
- In force
- 114 min
- Issued by
- NWS Pocatello, ID
County Jefferson County, ID
The radar
The Pocatello radar (KSFX), 90 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 7.4 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
169
WWUS85 KPIH 260721
SPSPIH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
121 AM MDT FRI OCT 26 2012
IDZ019-020-260915-
JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID-MADISON ID-FREMONT ID-
121 AM MDT FRI OCT 26 2012
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
SOUTHWESTERN FREMONT COUNTY IN EASTERN IDAHO
WESTERN MADISON COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
NORTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
JEFFERSON COUNTY IN SOUTHEAST IDAHO
UNTIL 315 AM MDT
AREA OBSERVATIONS AND WEBCAMS SHOW AREAS OF FOG THIS MORNING
ACROSS THE ADVISORY AREA. IN SOME CASES...VISIBILITY IS DROPPING TO
NEAR ONE HALF MILE. DRIVE WITH CAUTION THIS MORNING WHEN YOU
ENCOUNTER THESE CONDITIONS AS PATCHY BLACK IS POSSIBLE ON ROADS
THROUGH THE EARLY MORNING.
LOCATIONS THAT COULD BE AFFECTED INCLUDE...
THE INL COMPLEX...
ATOMIC CITY...
SAGE JUNCTION...
IDAHO FALLS...
SHELLEY...
REXBURG...
RIGBY...
ST. ANTHONY...
FOR THE LATEST ROAD CONDITIONS...YOU CAN VISIT 5-1-1 DOT IDAHO DOT
GOV OR CALL 5-1-1 ON YOUR PHONE.
LAT...LON 4407 11149 4390 11160 4335 11206 4347 11306
4378 11278 4402 11251
$$
JKEYESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Oct 25, 10:05 PM MDT, 3 hours 16 minutes earlier.
Area forecast discussion, Oct 25, 10:05 PM MDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 1005 PM MDT THU OCT 25 2012 .UPDATE...PATCHY FREEZING FOG IN AREAS OF LIGHT SNOW DEVELOPING THIS EVENING AROUND DRIGGS...SAINT ANTHONY...INTERSTATE 15 BETWEEN BLACKFOOT AND IDAHO FALLS AND SOME VALLEY ARAS IN THE EASTERN HIGHLANDS. MUCH OF THIS SHOULD BE ASSOCIATED WITH PRECIPITATION AND ENDING AS THE SHOWERS MOVE THROUGH THE EASTERN HIGHLANDS PAST MIDNIGHT. RS && .PREV DISCUSSION... /ISSUED 149 PM MDT THU OCT 25 2012/ SHORT TERM...TONIGHT THRU SUNDAY. THE LONG PERSISTENT UPPER LOW HAS OPENED UP INTO A BROAD UPPER TROF WHICH DOMINATES MUCH OF THE WEST. MINOR WAVES MOVING THRU THE TROF CONTINUE TO SET OFF SNOW SHOWERS OVER ALL BUT THE SW PARTS OF THE FCST AREA. SNOW SHOWERS ARE EXPECTED TO DIMINISH THIS EVENING WHEN THE AIRMASS STABILIZES ..WITH ONLY ISOLD COVERAGE OVERNIGHT IN THE EASTERN HIGHLANDS. THE UPPER TROF MOVES OFF TO THE EAST BY FRI...BUT ANOTHER MINOR WAVE MOVES THRU THE NW FLOW INTO ID BY FRI AFTN. THIS WILL SPREAD SNOW SHOWERS ACROSS THE NORTHERN AND EASTERN PARTS OF THE FCST AREA LATE FRI AFTN AND NIGHT. ANOTHER WAVE IN THE NW FLOW MOVES INTO THE AREA EARLY SUN MORN FOR MORE SNOW SHOWERS THRU THE AFTN. SNOWFALL AMTS FRI NIGHT AND SAT MAY REACH 2 TO 4 INCHES IN THE CENTRAL MTNS AND NE HIGHLANDS...WITH ONLY MINIMAL ACCUMULATIONS ELSEWHERE. TEMPS WILL BEGIN TO RISE OVER THE WEEKEND AS THE UPPER RIDGE OVER THE EASTERN PAC BEGINS TO DOMINATE THE WEST. HEDGES LONG TERM...SUNDAY NIGHT THROUGH THURSDAY. GENERALLY TRANSITION TO A MORE ZONAL FLOW ALOFT WITH MOST PRECIPITATION IN HIGH ELEVATIONS. GFS DRIVES A TROF THROUGH THURSDAY WITH COLD FRONT WHILE THE EUROPEAN STILL A BIT FASTER DRIVING IT THROUGH LATE WEDNESDAY OR WEDNESDAY NIGHT. WILL HAVE WELL ABOVE NORMAL TEMPERATURES MONDAY THROUGH WEDNESDAY WITH SNOW LEVELS ABOVE 8 THOUSAND FEET. GENERALLY WENT WITH CLIMATOLOGICAL POPS WEDNESDAY AND THURSDAY WITH THE NEXT TROF AND KEPT MAINLY IN MOUNTAINS MONDAY AND TUESDAY. HAVE SLIGHT COOL DOWN THURSDAY AFTER THE WARM CONDITIONS MONDAY THROUGH WEDNESDAY. GK AVIATION...WILL HAVE SOME ISOLATED TO SCATTERED RAIN OR SNOW SHOWERS MAINLY NEAR IDAHO FALLS AND POCATELLO LATE THIS AFTERNOON AND EARLY EVENING. 10 TO 20 KNOT WINDS AT BYI...IDA AND PIH AS WELL INTO EARLY EVENING. WILL GO VFR ACROSS THE BOARD AFTER SUNSET. MAY BE A THREAT FOR FOG AT IDA BUT FOR NOW KEPT IT VFR. EXPECT VFR CONDITIONS AT THE TAF SITES FRIDAY. GK && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 25, 6:17 AM MDT, 19 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE POCATELLO ID 617 AM MDT THU OCT 25 2012 IDZ017>025-031-032-261230- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 617 AM MDT THU OCT 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SNOW OR SNOW SHOWERS WILL CONTINUE OFF AND ON INTO EARLY EVENING ACROSS EASTERN IDAHO. ADDITIONAL SNOW ACCUMULATIONS OF 1-2 INCHES ARE POSSIBLE IN THE MOUNTAINS WITH LESS THAN AN INCH FOR THE VALLEYS. THE EXCEPTION WILL BE ACROSS PORTIONS OF THE UPPER SNAKE PLAIN...HIGHLANDS AND EASTERN MOUNTAINS WHERE UP TO 3 INCHES OF SNOW IS FORECAST. A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH NOON FOR AREAS NORTH AND EAST OF LINE FROM PALISADES RESERVOIR TO RIGBY TO SMALL TO THE MONTANAN BORDER. 3 TO 6 INCHES TOTAL WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE IN THESE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY OCCASIONAL RAIN AND SNOW WILL AFFECT EASTERN IDAHO INTO EARLY NEXT WEEK. AT THIS TIME...NO MAJOR RAIN OR SNOW EVENT IS EXPECTED. THE BEST CHANCE OF SEEING MEASURABLE PRECIPITATION WILL BE ACROSS THE CENTRAL AND EASTERN MOUNTAINS. TEMPERATURES WILL WARM UP ESPECIALLY OVER THE WEEKEND...WITH HIGHS RETURNING TO THE 50S/LOW 60S IN THE VALLEYS. WE SHOULD SEE A STRONGER SYSTEM AFFECTING EASTERN IDAHO FOR THE MIDDLE OF NEXT WEEK...POSSIBLY AS EARLY AS HALLOWEEN. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Oct 25, 8:59 PM MDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
859 PM MDT THU OCT 25 2012
IDZ019-260600-
TETON ID-FREMONT ID-
859 PM MDT THU OCT 25 2012
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL FREMONT COUNTY IN EASTERN IDAHO
EASTERN TETON COUNTY IN SOUTHEAST IDAHO
UNTIL MIDNIGHT MDT
LIGHT ACCUMULATIONS OF SNOW IS EXPECTED ON HIGHWAY 32 AND 33 BETWEEN
DRIGGS AND SAINT ANTHONY UNTIL MIDNIGHT. THE SNOW WILL BE
ACCOMPANIED BY FREEZING FOG AT TIMES AND MAY LIMIT VISIBILITY TO
LESS THAN ONE MILE. THIS COULD PRODUCE SLICK ROAD CONDITIONS. USE
EXTREME CAUTION IF TRAVELING ON AREA ROADS.
LOCATIONS THAT COULD BE AFFECTED INCLUDE...
SQUIRREL... FELT... DRIGGS AND ASHTON...
LAT...LON 4413 11129 4373 11105 4363 11110 4363 11118
4385 11128 4409 11151
RSSpecial weather statement, Oct 25, 10:10 PM MDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 1010 PM MDT THU OCT 25 2012 IDZ020-021-260715- BINGHAM ID-BONNEVILLE ID- 1010 PM MDT THU OCT 25 2012 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO UNTIL 115 AM MDT TRAVELERS ON INTERSTATE 15 BETWEEN BLACKFOOT AND IDAHO FALLS CAN EXPECT LIGHT ACCUMULATIONS OF SNOW AND PATCHY FREEZING FOG THROUGH 1 AM MDT. THIS COULD PRODUCE SLICK ROAD CONDITIONS. USE EXTREME CAUTION IF TRAVELING ON AREA ROADS. LOCATIONS THAT COULD BE AFFECTED INCLUDE... FORT HALL EAGLE LODGE... ROSE... OSGOOD AND BLACKFOOT... LAT...LON 4361 11199 4303 11236 4305 11252 4360 11218
Special weather statement, Oct 26, 1:21 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
121 AM MDT FRI OCT 26 2012
IDZ019-020-260915-
JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID-MADISON ID-FREMONT ID-
121 AM MDT FRI OCT 26 2012
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
SOUTHWESTERN FREMONT COUNTY IN EASTERN IDAHO
WESTERN MADISON COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
NORTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
JEFFERSON COUNTY IN SOUTHEAST IDAHO
UNTIL 315 AM MDT
AREA OBSERVATIONS AND WEBCAMS SHOW AREAS OF FOG THIS MORNING
ACROSS THE ADVISORY AREA. IN SOME CASES...VISIBILITY IS DROPPING TO
NEAR ONE HALF MILE. DRIVE WITH CAUTION THIS MORNING WHEN YOU
ENCOUNTER THESE CONDITIONS AS PATCHY BLACK IS POSSIBLE ON ROADS
THROUGH THE EARLY MORNING.
LOCATIONS THAT COULD BE AFFECTED INCLUDE...
THE INL COMPLEX...
ATOMIC CITY...
SAGE JUNCTION...
IDAHO FALLS...
SHELLEY...
REXBURG...
RIGBY...
ST. ANTHONY...
FOR THE LATEST ROAD CONDITIONS...YOU CAN VISIT 5-1-1 DOT IDAHO DOT
GOV OR CALL 5-1-1 ON YOUR PHONE.
LAT...LON 4407 11149 4390 11160 4335 11206 4347 11306
4378 11278 4402 11251
JKEYESThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 8:59 PM MDT | Special Weather Statement | PIH | Teton | 3 hr |
| Oct 25, 10:10 PM MDT | Special Weather Statement | PIH | Bingham | 3 hr |
Nearby
Special Weather Statements in Idaho, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.